Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have dysautonomia and autoimmune disease. Feeling cold and skin color changes. Having shooting pain under finger nails. Help?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Hi! I have dysautonomia and possible autimmune disease (High XXXXXXX 1:160) but no antibodies showing
I keep getting a few things that bother me . . .my feet keep feeling really cold; no skin color changes just cold, and sometimes I get pin prick feelings in them......

also I keep getting random throbbing shooting pain under random fingernails - usually in the hands.. under random fingernails . its not consistant. it lasts for a second than goes away.

are these concerning?

I am on nadolol for POTS - now I know that could possible cause cold tingly feet...but what about the shooting pain under nails

can I have something serious that could kill me like vasculitis?
im very new to both P.O.T.S and autoimmune what can I do to help ? I am on Plaquenil and Nadolol; again no antibodies showing for the autoimmune disease
I do not have raynauds.
Posted Sat, 3 Aug 2013 in General Health
Answered by Dr. Omer 28 minutes later

As you have said that you were diagnosed with POTS ( postural orthostatic tachcardia syndrome) , with poistive XXXXXXX 1:160 , taking nadalol + hydroxychloroquinine

Yes, in dysautonomia , sensory peripheral neuropathy usually co-exists.And you are right this is not RAYNAUDS phenomenon.

Your autonomic system controls the dilatation on skin vessels to maintain body temperature , but in dysautonomia vessels of skin change on their on with no reugulation , so you feel cold , and sometime heat.

Peripheral sensory neuropathy usually co-exists with dysautonomia especially in hands and feet , your sensory system send wrong signals of throbbing pain and and pin -pricking sensation.

POTS is common in your age group , but prognosis depends on person to person.Your doctor has given you excellent combination of DMARDS like hydroxycholoroquinine and nodalol to have a good and slow heart rate.

As your XXXXXXX is high your dysautonomia+peripheral sensory neuropathy could be because of SLE , Sjogrens , WEgners etc. Treatment is usually for all those diseases include DMARDS( disease modifying drugs).

The prognosis of dysautonomia which is secondary cause meaning positive XXXXXXX is good , almost these people live a normal life span with medications.

Just keep a good follow up with your doctore , get nerve conduction test for sensory neuropathy as well.

Hope this helps.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor